Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 101, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 26, 2006, 6:33 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2006, 6:33 AM HST (16:33 UTC)
- Expired
- Mar 26, 2006, 9:30 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 4.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 261639 FFWHFO HIC003-261930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 633 AM HST SUN MAR 26 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 930 AM HST * AT 630 AM HST...RADAR SHOWED VERY HEAVY RAIN FROM NEAR WAIANAE... TO NEAR WAIALUA. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY... AND ADDITIONAL HEAVY RAIN WAS DEVELOPING RAPIDLY OVER DOWNTOWN HONOLULU...AND OVER KANEOHE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAHUKU...LAIE...HALEIWA...HAUULA...MOKULEIA...WAIALUA AND PUNALUU. THIS IS AN EXTENSION OF THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT FOR THE ISLAND OF OAHU. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. VERY HEAVY RAIN WILL LIKELY CONTINUE TO DEVELOP OVER MUCH OF THE ISLAND OF OAHU BETWEEN 645 AM AND 800 AM. THE GROUND IS SATURATED...AND ANY ADDITIONAL RAIN WILL QUICKLY BECOME RUNOFF AND CREATE FLASH FLOODING. BE ESPECIALLY CAUTIOUS SINCE IT IS HARDER TO SEE FLASH FLOODING IN THE DARK. AVOID TRAVEL. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 930 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2122 15831 2120 15753 2185 15781 2160 15830 $$ BROWNING
1 follow-up statement
000 WGHW70 PHFO 261744 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 736 AM HST SUN MAR 26 2006 HIC003-261930- ISLAND OF OAHU IN HONOLULU COUNTY- 736 AM HST SUN MAR 26 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 930 AM HST... AT 735 AM HST...RADAR SHOWED AN AREA OF HEAVY RAIN FROM HAWAII KAI...NORTH TO KAILUA. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. IN ADDITION...A BAND OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN WAS ABOUT 15 MILES WEST OF THE WAIANAE COAST...AND WAS MOVING EAST AT AROUND 10 MPH. THIS BAND WILL LIKELY MOVE ONSHORE BY AROUND 900 AM..AND THEN MOVE SLOWLY EASTWARD OVER AREAS THAT RECEIVED VERY HEAVY RAIN EARLIER THIS MORNING. BECAUSE THE GROUND IS SATURATED... ANY ADDITIONAL RAIN WILL QUICKLY BECOME RUNOFF AND CAUSE FLASH FLOODING. MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO CROSS FAST FLOWING OR RISING WATER. MANY FLASH FLOOD DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADWAYS. TURN AROUND...DON/T DROWN. ESCAPE RISING WATER BY CLIMBING DIRECTLY TO HIGHER GROUND. NEVER TRY TO OUTRACE A FLOOD...EITHER ON FOOT OR IN YOUR VEHICLE. DO NOT CAMP NEAR STREAMS OR OTHER AREAS SUBJECT TO FLOODING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA SOURCES FOR THE LATEST SEVERE WEATHER INFORMATION. REPORT FLOODING TO THE POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 930 AM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2122 15831 2120 15753 2185 15781 2160 15830 $$ BROWNING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 4:00 AM HST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 26, 4:00 AM HST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN MAR 26 2006 .SYNOPSIS... UNSTABLE WET WEATHER WILL CONTINUE ACROSS THE MAIN HAWAIIAN ISLANDS TODAY AND THROUGH MOST OF THE NEXT WEEK AS A TROUGH OF LOW PRESSURE PERSISTS TO OUR WEST. PARTICULARLY HEAVY RAINFALL MAY OCCUR TODAY THROUGH MONDAY THEN WEDNESDAY THROUGH THURSDAY. && .DISCUSSION... A DEEP SOUTHWEST TO NORTHEAST ORIENTED TROUGH WEST OF THE MAIN HAWAIIAN ISLANDS WILL KEEP THE POTENTIAL HIGH FOR HEAVY RAINFALL AT TIMES THROUGH THE FORECAST PERIOD. SHORT WAVE IMPULSES ROTATE THROUGH THE BASE OF THE LARGER TROUGH AND MOVE OVER THE STATE...DRAGGING DEEP TROPICAL MOISTURE INTO THE PERPETUALLY UNSTABLE ATMOSPHERE OVER THE ISLANDS AND TRIGGERING THE HEAVY RAINFALL BURSTS. MODELS SHOW THE NEXT IMPULSE AFFECTING THE ISLANDS TODAY THROUGH MONDAY...WITH A SECOND IMPULSE EXPECTED WEDNESDAY THROUGH THURSDAY. SATELLITE AND RADAR SHOW SHOWERS WITH THIS NEXT IMPULSE ARE ALREADY DEVELOPING OVER THE KAUAI CHANNEL AND ACROSS SOUTHEAST PORTIONS OF KAUAI. THIS ACTIVITY WILL LIKELY INTENSIFY THROUGH THE DAY TODAY AND SPREAD EASTWARD. LOW LEVEL FLOW WILL REMAIN SOUTHERLY THROUGH MIDWEEK...SO HAWAII WEATHER WILL BE WETTER THAN NORMAL EVEN BETWEEN IMPULSES. THE PALL OF BROKEN TO OVERCAST MIDDLE AND HIGH CLOUDS LIE ALONG THE EASTERN FLANK OF THE TROUGH AND WILL LIKELY BLOCK THE SUN INTO EARLY NEXT WEEK. AFTER THURSDAY...NOGAPS AND GFS WANT TO PUSH THE TROUGH TO THE EAST OF THE ISLANDS. THIS WOULD BRING DRIER WEATHER TO THE STATE BY NEXT WEEKEND. TRADE WINDS SHOULD GRADUALLY RETURN BY NEXT WEEKEND...BUT RAINFALL WILL STILL LIKELY BE A BIT HEAVIER THAN NORMAL AS ALL THE MOISTURE BROUGHT UP BY THE SOUTHERLIES FROM EARLIER IN THE WEEK GETS CARRIED BACK WESTWARD OVER THE ISLANDS. && .MARINE... NEAR HIGH SURF CONDITIONS OF 8 FEET ON THE EAST FACING SHORES EXPOSED TO THE NORTH SWELL WILL DECREASE SLOWLY THROUGH THE DAY TODAY. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR MAUNA KEA AN MAUNA LOA. FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR ALL ISLANDS. POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:18 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 26, 4:11 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 26, 6:01 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 26, 9:30 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 26, 12:30 PM HST | Flash Flood Warning | HFO | Honolulu | 60 min |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.